Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Elementary constructions of non-discrete $ {C}^\ast$-simple groups

Author: Yuhei Suzuki
Journal: Proc. Amer. Math. Soc.
MSC (2010): Primary 22D25; Secondary 46L05
Published electronically: September 8, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Raum has given the first examples of locally compact non-discrete groups with simple reduced group $ {\rm C}^\ast $-algebras, answering a question of de la Harpe. Here we construct such groups, relying only on results in the discrete case.

References [Enhancements On Off] (What's this?)

  • [1] E. Breuillard, M. Kalantar, M. Kennedy, and N. Ozawa, $ {\rm C}^\ast $-simplicity and the unique trace property for discrete groups, arXiv:1410.2518.
  • [2] Alain Connes, Une classification des facteurs de type 𝐼𝐼𝐼, Ann. Sci. École Norm. Sup. (4) 6 (1973), 133–252 (French). MR 0341115
  • [3] U. Haagerup, A new look at $ {\rm C}^\ast $-simplicity and the unique trace property of a group, arXiv:1509.05880.
  • [4] Pierre de la Harpe, On simplicity of reduced 𝐶*-algebras of groups, Bull. Lond. Math. Soc. 39 (2007), no. 1, 1–26. MR 2303514, 10.1112/blms/bdl014
  • [5] M. Kalantar, M. Kennedy, Boundaries of reduced $ {\rm C}^\ast $-algebras of discrete groups. To appear in J. reine angew. Math., arXiv:1405.4359.
  • [6] M. Kennedy, Characterizations of $ {\rm C}^\ast $-simplicity, arXiv:1509.01870.
  • [7] Akitaka Kishimoto, Outer automorphisms and reduced crossed products of simple 𝐶*-algebras, Comm. Math. Phys. 81 (1981), no. 3, 429–435. MR 634163
  • [8] Robert T. Powers, Simplicity of the 𝐶*-algebra associated with the free group on two generators, Duke Math. J. 42 (1975), 151–156. MR 0374334
  • [9] S. Raum, $ {\rm C}^\ast $-simplicity of locally compact Powers groups. To appear in J. Reine Angew. Math., arXiv:1505.07793.
  • [10] Colin E. Sutherland, Type analysis of the regular representation of a nonunimodular group, Pacific J. Math. 79 (1978), no. 1, 225–250. MR 526681

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 22D25, 46L05

Retrieve articles in all journals with MSC (2010): 22D25, 46L05

Additional Information

Yuhei Suzuki
Affiliation: Graduate School of Science, Chiba University, Inage-ku, Chiba 263-8522, Japan

Keywords: ${C}^\ast$-simplicity, locally compact group, group von Neumann algebra.
Received by editor(s): April 24, 2016
Received by editor(s) in revised form: May 10, 2016
Published electronically: September 8, 2016
Communicated by: Adrian Ioana
Article copyright: © Copyright 2016 American Mathematical Society